New Mexico, 2016

Flash Flooding in New Mexico, July 30, 2016

July 30, 2016 · NWS ABQ · 2 events in 1 county or zone

A deep tap of monsoon moisture finally surged north across New Mexico and delivered the first significant round of heavy rainfall in several weeks. A slow-moving storm developed over the center of Albuquerque and slammed the area from the Big I toward Nob Hill and the Fairgrounds with torrential rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A deep tap of monsoon moisture finally surged north across New Mexico and delivered the first significant round of heavy rainfall in several weeks. A slow-moving storm developed over the center of Albuquerque and slammed the area from the Big I toward Nob Hill and the Fairgrounds with torrential rainfall. Reports of nearly 1.5 inches were received in several neighborhoods east of UNM. This heavy rainfall resulted in flash flooding near Summit Park where many yards experienced damage to landscaping from a torrent of water. Flooding also occurred near Bataan Park at Lomas and Carlisle, as well as near Silver and Yale where cars were flooded out.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 30, 4:52 PM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 30, 4:52 PM MST, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
552 PM MDT SAT JUL 30 2016

.AVIATION...
00Z TAF CYCLE

Scattered to numerous SHRA/TSRA continue across northern and
central New Mexico this evening. Storms are generally drifting
slowly to the east southeast with a few strong cells capable of
producing hefty downpours, small hail, and gusty downburst winds.
Any reductions to ceilings/visibility will be brief-lived in any
passing SHRA/TSRA. Coverage of storms will trend down by midnight,
but a few stray cells will be possible into the early morning
hours. Otherwise skies will generally clear in the early morning
hours Sunday, before slowly giving way to another active day of
SHRA/TSRA Sunday afternoon and evening.

52

&&

.PREV DISCUSSION...257 PM MDT SAT JUL 30 2016...
.SYNOPSIS...
A very active week is on tap as monsoonal moisture streams
northward and finally gives New Mexico a real possibility of
widespread showers and thunderstorms for several consecutive days.
Heavy rainfall will be a possible with any storm for the next
week, and this may lead to flash flooding. Storms will move little
early in the week which will exacerbate the threat for heavy
rainfall. Best storm chances will be across western and central
New Mexico, with less precipitation expected across the eastern
plains.

&&

.DISCUSSION...
A bit slower start for today's crop of showers and thunderstorms
likely owing to an inversion just above 500 mb on the 12Z ABQ
sounding. That said, storms are finally getting started and most
storms are exhibiting little to no movement. This combined with
PWATs near or just above normal for the end of July, will yield the
potential for locally heavy rain through the evening. Additionally,
like the last few days, LAPS analysis showing a fair amount of
instability across the northeast.  Storms that move off the Sangres
and into the plains will have the potential to become strong or
briefly severe, assuming the inversion can mix out.  Interestingly,
only the HRRR and the local WRF suggest storms moving well south
across the eastern plains tonight, while they are notably absent on
the NAM and GFS. Based on previous nights, this certainly seems
plausible, and have inched PoPs upward tonight across the east as a
result.

The upper high will continue to weaken tonight as it elongates over
the southern states. Still looks like there may be two weak high
centers by Sunday afternoon - one over western AZ and another just
east of, or over, eastern NM.  The weakness in the high over western
NM, aided by an easterly wave over the Gulf of California, should
allow traditional monsoon moisture to begin streaming northward on
Sunday. These higher PWATs should reach at least the southwest mtns
by Sunday, increasing the threat for heavy rainfall. Moisture will
continue to stream northward across much of central and western NM
Monday through the end of the week. In fact, the easterly wave looks
to move up into AZ as a weak low/inverted trough by mid week, which
could really help to bring up substantial moisture into at least
western NM. Thus, daily rounds of numerous to widespread showers and
thunderstorms with heavy rainfall are expected this week. Weak
disturbances moving up from Mexico, generally not handled well by
the models until the day of, may help boost thunderstorm activity
further. Slow storm motions will persist through at least Tuesday
before starting to increase. These slow storm motions combined with
the potential for storms to produce 2"/hr rainfall rates will
increase the threat for flash flooding. As we getting further into
the week, we will also be increasingly concerned about saturated
soils. Flash flood watches will not be out of the question.
Certainly looks like the real monsoon is arriving!

34

&&

.FIRE WEATHER...
Another fairly active afternoon with thunderstorm coverage ramping
up, although the wetting rain footprint has been small so far. Look
for coverage to continue to increase with convection sustained well
into the evening hours. Humidity recovery will be fair to good
northwest and Rio Grande Valley, but will be good to excellent
elsewhere.

The trend is a wetting one going forward into next week as the 2016
North American Monsoon looks to kick into full gear. PWATs are
forecast to trend up to well above normal over the next couple of
days, then stay there through at least Friday of next week. The
upper high is forecast to split, with the high center to the east
becoming the dominant feature as a weak west coast trough develops
around mid week. This setup will open the door for monsoon moisture
to flow north into the Desert Southwest and New Mexico from mid to
late week, bringing fairly typical early August weather. This
wetting trend will bring higher dewpoint temperatures, an increasing
wetting rain footprint and widespread good to excellent humidity
recovery. Soaking rains are likely, especially Wednesday and
Thursday across central and western New Mexico.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 30, 4:45 AM MST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT SAT JUL 30 2016

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
545 AM MDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING ACROSS A GOOD PORTION OF THE NORTHWEST HALF OF
NEW MEXICO. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME
HEAVY AT TIMES IN THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED
AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND
OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE BETWEEN 1 AND 2
INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ROUGHLY
THE NORTHWEST HALF TO TWO THIRDS OF NEW MEXICO MOST AFTERNOONS AND
EVENINGS THROUGH THE WEEK. STORM MOTIONS WILL BE SLOW...ESPECIALLY
SUNDAY AND MONDAY...AND RAINFALL COULD BECOME HEAVY. THIS MAY
LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND
NEAR RECENT AND OLDER BURN SCARS. SOME LOCATIONS MAY RECEIVE
BETWEEN 1 AND 2 INCHES OF RAINFALL OR EVEN LOCALLY GREATER AMOUNTS.
A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Jul 30, 3:29 PM MST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SAT JUL 30 2016

NMZ523-529-533-302315-
NORTHEAST HIGHLANDS-CENTRAL HIGHLANDS-GUADALUPE COUNTY-
429 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND
SOUTHWESTERN SAN MIGUEL COUNTIES UNTIL 515 PM MDT...

AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIBERA...OR 19 MILES SOUTHWEST OF LAS VEGAS...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VILLANUEVA STATE PARK...RIBERA...VILLANUEVA...CHAPELLE AND SENA.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 320 AND 333.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3522 10522 3512 10519 3512 10556 3543 10550
      3543 10528
TIME...MOT...LOC 2229Z 357DEG 9KT 3536 10539

54
Special weather statement, Jul 30, 4:14 PM MST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT SAT JUL 30 2016

NMZ527-528-530-531-302345-
UNION COUNTY-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST
HIGHLANDS-
514 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION...NORTH
CENTRAL HARDING AND SOUTHEASTERN COLFAX COUNTIES UNTIL 545 PM MDT...

AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF FARLEY...OR 25 MILES EAST OF SPRINGER...MOVING
SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE AND FARLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3645 10429 3654 10409 3626 10385 3614 10414
TIME...MOT...LOC 2314Z 331DEG 20KT 3644 10415

54
Special weather statement, Jul 30, 5:22 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT SAT JUL 30 2016

NMZ533-310045-
GUADALUPE COUNTY-
622 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 645 PM MDT...

AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF ANTON CHICO...OR 31 MILES NORTH OF VAUGHN...MOVING
EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLONIAS AND DILIA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 240 AND 256.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3494 10529 3513 10529 3522 10500 3522 10486
      3500 10479
TIME...MOT...LOC 0021Z 255DEG 30KT 3505 10524

54
Special weather statement, Jul 30, 5:35 PM MST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 PM MDT SAT JUL 30 2016

NMZ523-310100-
CENTRAL HIGHLANDS-
635 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHEASTERN TORRANCE COUNTIES UNTIL 700 PM MDT...

AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLINES CORNERS...OR 21 MILES EAST OF MORIARTY...MOVING EAST AT
15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINES CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 213 AND 234.
 HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 259.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3495 10575 3513 10576 3519 10538 3492 10536
TIME...MOT...LOC 0035Z 266DEG 12KT 3505 10567

54
Special weather statement, Jul 30, 6:25 PM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
725 PM MDT SAT JUL 30 2016

NMZ530-310200-
UNION COUNTY-
725 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
800 PM MDT...

AT 725 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF KENTON...OR 26 MILES NORTH OF CLAYTON...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3674 10316 3692 10315 3693 10300 3682 10300
      3671 10301
TIME...MOT...LOC 0125Z 272DEG 14KT 3683 10307

54
Special weather statement, Jul 30, 6:50 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
750 PM MDT SAT JUL 30 2016

NMZ519-310215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
750 PM MDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND SOUTH
CENTRAL SANDOVAL COUNTIES UNTIL 815 PM MDT...

AT 749 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CORRALES...OR OVER RIO RANCHO...MOVING SOUTHWEST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...
LOS RANCHOS DE ALBUQUERQUE...PARADISE HILLS...TAYLOR RANCH...
VENTANA RANCH...CABEZON AND RIO RANCHO CITY CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 136 AND 161.
 INTERSTATE 25 BETWEEN MILE MARKERS 223 AND 240.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3526 10651 3521 10650 3483 10682 3499 10704
      3500 10703 3498 10700 3500 10700 3501 10702
      3504 10704 3505 10701 3506 10701 3508 10698
      3509 10697 3536 10665
TIME...MOT...LOC 0149Z 035DEG 19KT 3526 10661

54

The radar

The Albuquerque radar (KABX), 21 km away, was scanning. The volume nearest the first event began at 03:14 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Bernalillo

When
July 30, 8:15 PM MST to 9:00 PM MST
Where
Bernalillo County, 2.19 mi SE of Albuquerque to 1.21 mi N of Kirtland Afb
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
35.100, -106.600

Lomas and Carlisle intersection closed due to high water. Many yards experienced damage to landscaping from flooding over curb levels. Particularly hard hit was area around Lafayette and Mountain within Summit Park neighborhood.

Flash Flood, Bernalillo

When
July 30, 8:45 PM MST to 9:15 PM MST
Where
Bernalillo County, 1.79 mi NW of Kirtland Afb to 1.37 mi S of Albuquerque
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
35.070, -106.620

Intersection of Silver and Yale flooded. Cars reported flooded out in water across several areas of Nob Hill.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2016Every state in 2016This day in weather historyWarnings in New Mexico, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641305, 641306.